74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

constipation!!!!

3 REPLIES 3

Re: constipation!!!!

Hi Penny I finished treatment Oct 2012. I think it's tamoxifen that's causing the problem but the good news is my little cocktail of goodies plus the iron supplements I am on seem to be doing the trick. I too had taxotere (FEC-T) but I was constipated with theFEC bit too.
Its also interesting to read that you have osreopenia as I too had a dexa scan which showed thatas well. But they gave me vit d not calcium as my d levels were low but calcium was ok. I have recently also been found to be extremely iron deficient so I am now on iron too. X

Re: constipation!!!!

Nursemakeyouwel what point in your treatment have you reached? 

 

I had terrible trouble before chemo when I was trying to get used to the chewy calcium tablets I was prescribed for osteopenia (which I didn't  know I had but was turned up by the DEXA scan when I went onto hormones). Movicol did the trick, and I had developed impacted faeces despite working out twice a week and walking over a mile a day!  I would not like to have that happen again as it was rather painful.

 

Several in my chemo group (May Moonbeams) experienced constipation during their treatment and this seemed worst for those on Taxotere in those last few cycles.  I found I was drinking over 3 litres of water a day and still rather constipated though nothing like as bad as before.  I really missed my daily intake of natural yoghurt which I really rely on to keep me "going". I was fine after I recovered from my operation in October and until recently I was back to more or less normal..  Now I am slipping back into it and I blame not drinking enough water, when I am sweating so much trying to recover my fitness.  Hope this helps.

Re: constipation!!!!

Just a query are you on any painkillers I know these made me very constipated particularly codeine and tramadol, it might be worth reviewing them if you are, another tip is to keep active.

constipation!!!!

Don't you just love how we have to post our inner most secrets on these forums to try and get answers to some very personal questions!!! What would we do without them. Apologies but I need to talk bowels!!! Does anyone else suffer constipation with tamoxifen? I am struggling terribly with it. Doc gave me movicol which made me have diarrhoea and get very bloated. Am eating really healthily so I know it's not that. I am now taking a daily cocktail of prune juice, syrup of figs and fresh squeezed orange juice, which helps a bit but things still not " normal"

Any one else have this problem? Any other suggestions? Xxx